Alert archive / Mississippi / Wind Advisories in 2022
Wind Advisory 3, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 16, 2022, 3:27 AM CST for 10 counties in Tennessee; 12 counties in Mississippi. It took effect at Feb 17, 2022, 12:00 AM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2022, 3:27 AM CST (09:27 UTC)
- In effect from
- Feb 17, 2022, 12:00 AM CST
- Expired
- Feb 17, 2022, 8:54 PM CST
- In force
- 21 hr
- Issued by
- NWS Memphis, TN
All 22 counties
Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Decatur County, TN, Hardeman County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 121 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406 WWUS74 KMEG 160927 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 327 AM CST Wed Feb 16 2022 MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092- 162200- /O.NEW.KMEG.WI.Y.0003.220217T0600Z-220218T0000Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS- Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison- Chester-Henderson-Decatur-Hardeman-McNairy-Hardin- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 327 AM CST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...From midnight tonight to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles and tractor trailers should use extra caution, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-162200- /O.EXT.KMEG.WI.Y.0002.220216T1200Z-220218T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 327 AM CST Wed Feb 16 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and the Missouri Bootheel. * WHEN...Until 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles and tractor trailers should use extra caution, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KRM
5 follow-up statements
024 WWUS74 KMEG 162131 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 331 PM CST Wed Feb 16 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-170545- /O.EXT.KMEG.WI.Y.0002.000000T0000Z-220218T0300Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 331 PM CST Wed Feb 16 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and the Missouri Bootheel. * WHEN...Until 9 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles and tractor trailers should use extra caution, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092- 170545- /O.EXT.KMEG.WI.Y.0003.220217T0600Z-220218T0300Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS- Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison- Chester-Henderson-Decatur-Hardeman-McNairy-Hardin- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 331 PM CST Wed Feb 16 2022 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...From midnight tonight to 9 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles and tractor trailers should use extra caution, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SJM
071 WWUS74 KMEG 170402 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1002 PM CST Wed Feb 16 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-171400- /O.CON.KMEG.WI.Y.0002.000000T0000Z-220218T0300Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 1002 PM CST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and the Missouri Bootheel. * WHEN...Until 9 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Damaged trees and limbs from the recent ice storm will be most susceptible to falling. * ADDITIONAL DETAILS...High profile vehicles and tractor trailers should use extra caution, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092- 171400- /O.CON.KMEG.WI.Y.0003.220217T0600Z-220218T0300Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS- Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison- Chester-Henderson-Decatur-Hardeman-McNairy-Hardin- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 1002 PM CST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...From midnight tonight to 9 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Damaged trees and limbs from the recent ice storm will be most susceptible to falling. * ADDITIONAL DETAILS...High profile vehicles and tractor trailers should use extra caution, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
568 WWUS74 KMEG 170935 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 335 AM CST Thu Feb 17 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-172200- /O.CON.KMEG.WI.Y.0002.000000T0000Z-220218T0300Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 335 AM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and the Missouri Bootheel. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Damaged trees and limbs from the recent ice storm will be most susceptible to falling. * ADDITIONAL DETAILS...High profile vehicles and tractor trailers should use extra caution, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092- 172200- /O.CON.KMEG.WI.Y.0003.000000T0000Z-220218T0300Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS- Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison- Chester-Henderson-Decatur-Hardeman-McNairy-Hardin- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 335 AM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles and tractor trailers should use extra caution, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KRM
638 WWUS74 KMEG 172147 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 347 PM CST Thu Feb 17 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-180300- /O.CON.KMEG.WI.Y.0002.000000T0000Z-220218T0300Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 347 PM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and the Missouri Bootheel. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Damaged trees and limbs from the recent ice storm will be most susceptible to falling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092- 180300- /O.CON.KMEG.WI.Y.0003.000000T0000Z-220218T0300Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS- Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison- Chester-Henderson-Decatur-Hardeman-McNairy-Hardin- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 347 PM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
596 WWUS74 KMEG 180254 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 854 PM CST Thu Feb 17 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-180400- /O.CAN.KMEG.WI.Y.0002.000000T0000Z-220218T0300Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 854 PM CST Thu Feb 17 2022 ...WIND ADVISORY IS CANCELLED... Winds have dropped below Advisory criteria and will continue to weaken overnight. $$ MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092- 180400- /O.CAN.KMEG.WI.Y.0003.000000T0000Z-220218T0300Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS- Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison- Chester-Henderson-Decatur-Hardeman-McNairy-Hardin- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 854 PM CST Thu Feb 17 2022 ...WIND ADVISORY IS CANCELLED... Winds have dropped below Advisory criteria and will continue to weaken overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 16, 3:23 AM CST, 4 minutes earlier.
Area forecast discussion, Feb 16, 3:23 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
323 AM CST Wed Feb 16 2022
.DISCUSSION...
Southerly winds will continue to increase across the Mid-South
today. The winds will become particularly strong across the
Mississippi Delta thus a Wind Advisory had already been issued for
this area. The strong winds will continue tonight and will become
even stronger on Thursday across the entire Mid-South. As a
result, have extended the current Wind Advisory to go through
Thursday and will add the rest of the Mid-South to the advisory
beginning at midnight tonight. Sustained winds of 25 mph with
possible gusts up to 40-50 mph will be possible especially on
Thursday. Locations that received ice from the winter storm two
weeks ago will especially be prone to possible falling trees as
trees may be fragile from that storm. The southerly winds will
continue to bring mild temperatures with highs expected to be in
the upper 60s to lower 70s today.
The main story of the forecast remains the severe potential on
Thursday. Models are still in decent agreement that a potent upper
trough will eject out of the Southwestern United States tonight
as a SFC low develops near the Red River Valley. The only
difference noticed with this package is a slightly slower timing
of the convection and cold front. The strong southerly winds will
continue to bring an increase in moisture to the Mid-South with
dewpoints expected to reach into the lower 60s by Thursday morning
just in time for convection to begin pushing in. Still expect the
initial round of convection to be a marginal hail threat with the
timing of the convection onset being as early at 4 AM but possibly
not occurring until around 6-7 AM CST. This initial round of
convection will push northeastward through the CWA. One main
question that looms with the severe potential on Thursday is what
kind of effect will this initial round of activity have on the
atmosphere? If the atmosphere is able to recover, the later timing
of the main convective line (which now appears to be from midday
until sunset) will allow the atmosphere to be potentially a little
more unstable than yesterday at this time. Models are showing that
CAPE values could be in the 500-1000 J/KG range, but that will
depend on what happens with the initial round of activity. At this
time, it looks like anywhere in the Mid-South could see the threat
for damaging winds or tornadoes with the main line of convection
if the atmosphere becomes unstable enough. Still a lot of
questions, stay tuned to the latest forecasts.
Colder air will filter into the Mid-South behind the cold front
Thursday Night and will remain in place into Friday. Temperatures
will begin rebounding over the weekend. However, rain chances will
begin to occur late Sunday Night into early next week as another
low pressure system approaches the area.
KRM
&&
.AVIATION...
06Z TAFs
South wind will increase 10-15kts with gusts to 30 kts possible
through tomorrow. LLWS in progress through about 15Z with 2kft
wind between 40-45 kts. VCSH possible at JBR through mid morning.
So MVFR conditions are possible but confidence was too low to
include it in the TAF at this point. A cold front is expected
Thursday bringing showers and thunderstorm. VCSH and -SHRA late
tomorrow night and early morning Thursday for all TAF sites.
Beyond the TAF period conditions will deteriorate with low cigs
and vsbys due to the front.
SMW
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 6 AM this morning to 6 PM CST Thursday for
Clay-Craighead-Crittenden-Cross-Greene-Lee AR-Mississippi-
Phillips-Poinsett-St. Francis.
MO...Wind Advisory from 6 AM this morning to 6 PM CST Thursday for
Dunklin-Pemiscot.
MS...Wind Advisory from 6 AM this morning to 6 PM CST Thursday for
Coahoma-DeSoto-Lafayette-Marshall-Panola-Quitman-
Tallahatchie-Tate-Tunica-Yalobusha.
Wind Advisory from midnight tonight to 6 PM CST Thursday for
Alcorn-Benton MS-Calhoun-Chickasaw-Itawamba-Lee MS-Monroe-
Pontotoc-Prentiss-Tippah-Tishomingo-Union.
TN...Wind Advisory from 6 AM this morning to 6 PM CST Thursday for
Crockett-Dyer-Fayette-Gibson-Haywood-Lake-Lauderdale-Obion-
Shelby-Tipton-Weakley.
Wind Advisory from midnight tonight to 6 PM CST Thursday for
Benton TN-Carroll-Chester-Decatur-Hardeman-Hardin-Henderson-
Henry-Madison-McNairy.
&&Hazardous weather outlook, Feb 15, 5:58 PM CST, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 558 PM CST Tue Feb 15 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-170200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 558 PM CST Tue Feb 15 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to severe thunderstorms will be possible on Thursday. Any severe storms that develop will be capable of producing damaging winds, hail and tornadoes. At this time, best chances for severe storms will occur across North Mississippi from midday Thursday into the afternoon hours. Stay tuned to the latest forecasts. A Wind Advisory may be needed Wednesday into Thursday due to strong gradient winds ahead of an approaching low pressure system. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday.
Nearby
Wind Advisories in Mississippi, 2022Wind Advisories in Tennessee, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.